Mom (79) recently stopped taking her blood pressure medication without consulting her doctor. Her blood pressure remained stable for several weeks without the medication, so she decided to drop several other medications. When I begged her to go the doctor, she said, “He gave them to me. He won’t admit I didn’t need them.” Dad’s (82) talking about all the money they’ll save if he joins her and discontinues his medications. They read your column—can you help?
- Bill, Vero
Dear Bill’s Mom,
You were lucky—this time. Many medications produce dangerous and debilitating withdrawal symptoms when discontinued abruptly. Besides putting a strain on your body and heart, abruptly stopping blood pressure medication may cause your blood pressure to shoot up, causing irregular heartbeat, stress on the heart, and a chance of heart attack. Other potential withdrawal symptoms may include dizziness, nausea, vomiting and trouble sleeping. If you feel you’re taking too many medications, or unneeded medications, talk with your physician about a safe way to test your theory and discontinue the superfluous drugs. If you can’t discuss this with your physician, you need a new doctor.
Judie Rappaport, President & Founder
Preferred Lifestyle Services
Trust Yourself. You Have the Knowledge, Insight,
and Power to make the right decisions for you and your parent. ©
|You May Also Like:||How Can We Help?
Looking for help with care at home or just have a question? Call (561) 277-9544 or Contact Us Online
|Subscribe To Get
Free Eldercare News